Side effects

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.

Re: Side effects

Postby pat7188 » Fri May 16, 2014 10:52 am

hello hope this is of some help as every one reacts differently. I have been home from the hospital 2 days after being there 6 days I took tec for 18 days and the severe pain and diarrea and feeling as if I was going to pass out put me on the surgical floor as a ct showed the webbing and a slight twist in small bowel that fixed it self and high white cells , high anion gap metabolic and a ms flare up like I've never seen that was a few of the effects I met with it . when I get on my feet I will be back on rebif . Gratefully
pat7188
Newbie
 
Posts: 1
Joined: Fri May 16, 2014 10:26 am

Re: Side effects

Postby Pamipants » Tue May 20, 2014 3:12 am

Hi everybody - today is day 1 of Tecfidera - a day i have been dreading for a while - anyway, i have comfort in knowing there are like-minded MS sufferers out there and will post updates on how i feel/side effects and anything else that someone may find useful - i know i have found this site extremely resourceful in the build up to today....fingers crossed the symptoms are mild - but really, what are the chances of that??
Pamipants
Newbie
 
Posts: 1
Joined: Tue May 20, 2014 3:04 am

Re: Side effects

Postby barbarakwoodward » Fri May 23, 2014 4:41 pm

I had no real side effects with Avonex. My strategy was to take it in the evening, around 7-7:30, with 2 ibuprofen before. I started Tecfidera this past Sunday and had only mild flushing the first day, but on Thursday, the fifth day, I started getting ce, feint weak and tired, with a headache. I don't know if this is a flu, a relapse or a reaction to the med.
barbarakwoodward
Newbie
 
Posts: 3
Joined: Fri May 23, 2014 2:26 pm

Re: Side effects

Postby MelG » Wed Aug 20, 2014 2:07 pm

I've been doing Tecfidera for about 2 weeks. In my past, I did Avonex for a year and a half. I had to stop Avonex b/c of side effects. The Tecfidera side effects for me are amusing, by comparison. I've only had the flushing and a little itching.

I want to address the conversation about the actual pills. These are time release pills. The directions say 2 pills per day, with OR without food. With my HMO, the pharmacist actually talks with us before starting new drugs. Mine advised me to have food before or even when I take the pill because it will reduce the side effects. For me, it has been excellent advice.

Given that these are designed to be released over many hours, and the dose is probably much higher than we need, I don't worry about the actual timing of the pills being exactly 12 hrs apart. We have enough crap to deal with, without having to fret over the precise-ness of the dosing and if we have an empty enough stomach. We don't need to have an empty stomach at all. So don't add more stress to your life than you have to.

At least for me, this is a picnic compared to taking Avonex, Copaxone, or any version of steroids. I wish everybody the best and hope you can find a way to enjoy the freedom we have with time of dose and being allowed to have a full belly with the pill.
MelG
Newbie
 
Posts: 1
Joined: Wed Aug 20, 2014 11:43 am

Re: Side effects

Postby jllandryusa » Wed Aug 20, 2014 6:43 pm

Hi all,

I have been on Tecfidera exactly 6 weeks. For 2 days no side effects. Starting day 3 I had horribly painful bloating, gassy stomach & terrible nausea. I had all the tips & tricks down & was doing everything right. Maybe the end of week 2 I was at the end of my rope & would have quit it if my sister-a nurse-hadn't talked me into riding it out. Coincidently the following Mon there was a post on this very board 'A year on Tecfidera'. It was the first positive post I'd seen from a woman who fought thru the side effects & was thrilled that she did so, feeling great, improved mri etc. That was exactly what I needed to soldier on, & I did. Week 3 was more of the same, horrible pain from bloating & nausea. I switched to taking it BETWEEN meals & that seemed to help somewhat. Mind you I was still on the strict schedule, eat 2hrs before, aspirin 1hr before & Zantac, Zofran, anti-gas 3x a day. At the start of week 4 I pretty much had it with the whole 'schedule' involved in taking this med! I had gained weight & was taking like 20 pills to ward off side effects, rediculous!! I decided to hell with that & started taking it with a small glass of milk (was still taking Zantac & gasx w Zofran as needed). Week 4 was great! Very few side effects, mind you I did have the occasional 'light/hot' head as I experienced it but I was fine w that. Over the past couple weeks I've given up the milk, Zantac & Zofran. I still take an aspirin an hour before (am only). I take it on an empty stomach as I've never been one to eat in the morning. I am back to my normal eating schedule & do nothing for taking Tecfidera but take it. My side effects are gone & I can FINALLY say it's easy to just take 2 pills a day, feeling hopeful that this is the medicine. Just know that every person is different, with different side effects & experiences. I just wanted to share my personal in hopes that it helps someone. Good luck to you all & may Tecfidera be the amazingly effective DMT people & Drs hope it is!!
jllandryusa
Newbie
 
Posts: 3
Joined: Tue Jul 08, 2014 7:42 am

Previous

Return to Tecfidera (BG-12, dimethyl fumarate)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service